Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online
Ask a Urologist   »  

Have burning urine and noticed blood on underwear. Found allergic to sulfa after taking medication for prostatitis. What do you recommend?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8286 Questions
Hi--I found a large amount of blood in my underware on the front . I am a 71 year old male. I have been having burning urine but not all the time and never blood. I've only found blood one time, I was diagnoised with prostatitis in Nov. of 2012. I took meds, found out I was allergic to sulfa after taking the whole prescription.
Posted Thu, 14 Nov 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 3 hours later
Brief Answer:
You need to get investigated.

Detailed Answer:
Thanks for your query.Based on the facts that you have posted it appears that you have a single episode of bleeding per urethra without any predominant urinary symptoms .
The possible causes of bleeding per urethra at the age of 71 years are
1) Enlarged Prostate
2) Cancer of the Prostate or Bladder.
3) Infection of the bladder (Cystitis).

Please consult qualified Urologist for clinical and Digital rectal examination and get following basic tests done to find out the the source of bleeding.
1) Routine Haemogrom with coagulation profile
2) Urine routine and urine culture
3) Ultrasound scanning of the abdomen and Trans Rectal Ultrasound scanning to rule out cancer of the prostate or Enlarged prostate.

He may do endoscopic examination of bladder and prostate (Cystoscopy) to find the cause of bleeding.

Please take broad spectrum antibiotics along with urinary antiseptic like Nitrofurantoin twice daily.

Ensure to drink more water.To keep your urine dilute This will help to control dysuria.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you .
Thanks and Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor